Alert archive / Alabama / Gale Warnings in 2023
Gale Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jun 1, 2023, 9:28 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2023, 9:28 AM CDT (14:28 UTC)
- Expired
- Jun 1, 2023, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
734 WHUS74 KMOB 011428 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 928 AM CDT Thu Jun 1 2023 GMZ675-020015- /O.UPG.KMOB.SC.Y.0030.000000T0000Z-230602T0900Z/ /O.NEW.KMOB.GL.W.0006.230601T1428Z-230602T0000Z/ /O.NEW.KMOB.SC.Y.0031.230602T0000Z-230602T0900Z/ Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 928 AM CDT Thu Jun 1 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT FRIDAY... * WHAT...For the Gale Warning, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-020000- /O.CON.KMOB.SC.Y.0030.000000T0000Z-230602T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 928 AM CDT Thu Jun 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...East winds near 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-020015- /O.CON.KMOB.SC.Y.0030.000000T0000Z-230602T0900Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 928 AM CDT Thu Jun 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
251 WHUS74 KMOB 020015 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 715 PM CDT Thu Jun 1 2023 GMZ675-020800- /O.EXP.KMOB.GL.W.0006.000000T0000Z-230602T0000Z/ /O.CON.KMOB.SC.Y.0031.000000T0000Z-230602T0900Z/ Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 715 PM CDT Thu Jun 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northeast winds 15 to 25 kt with gusts around 30 kt and seas 4 to 7 ft well offshore. * WHERE...Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-020115- /O.EXP.KMOB.SC.Y.0030.000000T0000Z-230602T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 715 PM CDT Thu Jun 1 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... Easterly winds have diminished to 10 to 15 knots with a few higher gusts. The Small Craft Advisory has been allowed to expire. $$ GMZ670-020800- /O.CON.KMOB.SC.Y.0030.000000T0000Z-230602T0900Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 715 PM CDT Thu Jun 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jun 1, 6:41 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 1, 6:41 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
641 AM CDT Thu Jun 1 2023
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 641 AM CDT Thu Jun 1 2023
A system in the Gulf will bring increased moisture, lowering
clouds, and the return of isolated to scattered showers and a few
thunderstorms today. This may bring reduced CIGs and VIS to MVFR
temporarily to locations affected by showers/storms, mainly along
the coast. East to northeast winds will increase to between 8-13
knots today, with wind gusts to around 20 knots possible. /22
&&
.PREV DISCUSSION... /issued 549 AM CDT Thu Jun 1 2023/
..New NEAR TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Friday)
Issued at 545 AM CDT Thu Jun 1 2023
A mid/upper closed low pressure area centered over the northeast
Gulf will drift slowly southeastward. An associated surface low
pressure area across the northeast Gulf will advance north-
northwestward this morning, and then stall about 150 miles south
of Orange Beach Alabama early this afternoon before taking a jog
back toward the south. Currently, the National Hurricane Center a
LOW (20%) chance of tropical development for this system over the
next 2 days. Please refer to the NHC's weather outlook at
hurricanes.gov for more information on a potential track and
tropical forecast.
Regardless of development, the system is expected to bring
increased moisture to our local area, with isolated to scattered
showers and storms anticipated today along and south of Highway
84. A few showers and storms may linger near the coast early this
evening before drying out through the remainder of the near term.
Overall, while a strong storm or two is possible, not expecting
severe weather due to modest instability and meager shear values
shown by guidance. The other impact will be a high risk of rip
currents today and tonight due to increased easterly winds and
swell. Always remain vigilant and stay safe. Please heed the
advice of beach officials and beach flags! High temperatures today
should only reach the mid 80s due to mostly cloudy to cloudy
skies. Increasing sunshine on Friday will allow highs to climb
into the upper 80s to lower 90s. Lows tonight will continue to
range in the mid to upper 60s inland and lower 70s along the
beaches. /22
LONG TERM...
(Friday night through Wednesday)
Issued at 545 AM CDT Thu Jun 1 2023
The pattern aloft doesn't change much locally through the bulk of
next week as the Gulf low slowly drifts away from the region. A
trough aloft remains draped down through the eastern portion of
the CONUS as ridging builds into the central portion of the CONUS
through mid-week. Northerly to northwesterly flow aloft will
prevail in this pattern, resulting in a rather dry forecast for
the local area. Can't rule out a few showers and storms in the
late afternoon hours as we roll into next week, but POPs remain
below 20% each afternoon. Afternoon temperatures will be toasty
with highs topping out in the 90s for most locations. At this
point, the hottest day throughout the period looks to be Sunday
with some locations soaring into the mid 90s. Luckily, the
dewpoint won't be extraordinarily high in this pattern, so heat
indices remain manageable and heat stress won't be too much of a
concern.
Beach Note: MODERATE risk of rip currents on Friday will quickly
come down to a LOW risk over the weekend as the surf relaxes.
07/mb
MARINE...
Issued at 545 AM CDT Thu Jun 1 2023
A Small Craft Advisory (SCA) remains in effect for the Gulf waters
out 20 nautical miles through 7pm this evening, and from 20 to 60
nautical miles through 4am Friday morning as an area of low
pressure over the northern Gulf moves northwestward this morning
before taking a jog back toward the south. At this time, the
National Hurricane Center has a LOW (20%) chance of tropical
development over the next 2 days. Otherwise, a light diurnal
pattern flow returns for the weekend and into early next week. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 84 67 90 68 92 67 94 69 / 40 10 10 0 10 10 10 10
Pensacola 84 71 87 71 90 70 90 71 / 30 20 0 0 10 10 10 10
Destin 83 71 87 72 88 72 88 73 / 30 20 10 0 10 10 10 10
Evergreen 86 64 90 65 91 64 94 66 / 10 10 0 0 10 10 20 10
Waynesboro 86 65 89 66 91 65 94 67 / 30 10 10 0 10 10 10 10
Camden 86 63 89 65 91 64 93 66 / 10 10 0 0 10 10 20 10
Crestview 85 65 91 65 93 65 95 66 / 30 10 10 0 10 10 20 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ650-655.
Small Craft Advisory until 4 AM CDT Friday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:28 AM CDT | Small Craft Advisory | MOB | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.